I had a bacterial infection last fall that caused diahrrea for three weeks until I finally went to the doctor and was placed on Flagyl. Then I had to take probiotics to replenish my intestinal flora as the Flagyl wiped out the good, the bad and the ugly.
Your symptoms could be due to bacterial infection, irritable bowel syndrome, glutten intolerance, stress or a side effect to some medication you are taking.
Follow a bland diet for a few days to give your stomach and chance to rest and check with your doctor to run some tests if your symptoms do not improve. You run the risk of becoming dehydrated and malnourished if your diahrrea continues.
Irritable bowel- so maybe increasing fiber?
Also- diarrhea and stomach pain (what I thought was acid reflux) was what ultimately ended up in a diagnosis of gallbladder dysfunction for me....
Primalseams, I had chronic diarrhea and also was diagnosed with gallbladder dysfunction. I was trying to fix it through nutrition and was comfortable for a month or two but now am miserable with diarrhea again. Please tell me if you found a cure. Did they take out your gallbladder? If so did it fix your problem?
Yes- I did have my GB removed March 17th, 2010.
It did solve the diarrhea problems. I don't think the surgeon was that used to that being a symptom, but the gastroenterologist was convinced that the D plus some generalized discomfort I was having all pointed to gallbladder. I no longer have that problem and have put weight back on. I do find fatty foods to go thru me quicker, but not immediately as others have posted. I am going to start trying some digestive enzymes from Whole Foods and see if that helps. The diarrhea was very debilitating. I existed on a very mild bland diet for a while.
Good luck w/everything. From what I was told, if a hidascan shows low functioning (mine was 20%) it is not going to improve.
Thanks Primalseams, My hidascan showed 8% effectiveness. I'm relieved to know your problems were fixed, it makes me feel like maybe mine will be too. I still am scared to death of going under anesthesia.